Thunderstorm Wind, Pittsburg
- When
- June 26, 1:40 PM CST
- Where
- Pittsburg County, 2.19 mi NW of Bowler
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 35.245, -95.525
Thunderstorm wind gusts were estimated to 60 mph.
Thunderstorms developed during the early afternoon hours of June 26th along a weak surface trough of low pressure that stretched across eastern Oklahoma. The storms moved east during the afternoon, producing damaging wind across portions of southeastern and east central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed during the early afternoon hours of June 26th along a weak surface trough of low pressure that stretched across eastern Oklahoma. The storms moved east during the afternoon, producing damaging wind across portions of southeastern and east central Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 26, 1:36 PM CST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 236 PM CDT FRI JUN 26 2015 .DISCUSSION... COLD FRONT CURRENTLY NEAR THE INTERSTATE 44 CORRIDOR WITH THE STRONGER CONVECTION DISPLACED EVEN FURTHER SOUTHWARD FROM FAR NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA. STRONG INSTABILITY AND WEAK SHEAR DEFINE THE PREFRONTAL ENVIRONMENT W/ POTENTIAL FOR POCKETS OF SEVERE WEATHER TO CONTINUE THROUGH MID EVENING...WITH THE PASSING COLD FRONT MARKING THE END OF THE POTENTIAL. DRY AND MILD EARLY SUMMER CONDITIONS WILL PREVAIL THROUGH SUNDAY WITH THE PATTERN ALOFT DOMINATED BY A HIGH AMPLITUDE RIDGE WEST / TROUGH EAST PLACING NORTHWESTERLY FLOW ALOFT THROUGH THE PLAINS. THE RESULT WILL BE SEVERAL WEAK FRONTAL PASSAGES OCCURRING OVER THE UPCOMING WEEK...AND ASSOCIATED THUNDERSTORM CHANCES. THE CURRENT TIMING INCREASES PRECIP CHANCES SUNDAY NIGHT...AND AGAIN LATE TUESDAY INTO WEDNESDAY...AND POSSIBLY AGAIN BY LATE FRIDAY INTO THE WEEKEND. TEMPS LOOK TO REMAIN NEAR SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 86 66 89 / 20 0 0 10 FSM 69 86 66 89 / 70 0 0 0 MLC 69 84 64 87 / 60 0 0 0 BVO 65 85 62 89 / 10 0 0 10 FYV 64 81 59 84 / 50 0 0 0 BYV 64 81 60 83 / 50 0 0 10 MKO 67 84 64 87 / 50 0 0 0 MIO 65 84 63 87 / 20 0 0 10 F10 68 84 65 88 / 50 0 0 0 HHW 71 86 66 88 / 70 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....07
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT FRI JUN 26 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
109 PM CDT FRI JUN 26 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
HEAVY RAIN.
RISK...LIMITED.
AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA AND NORTHWEST AND
WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
THUNDERSTORM DEVELOPMENT THIS AFTERNOON WILL FOCUS MAINLY
ALONG/NEAR AND OLD THUNDERSTORM OUTFLOW BOUNDARY IN SOUTHEAST
OKLAHOMA AND ALONG OR NEAR A COOL FRONT SLICING THROUGH EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.
MARGINAL WIND FIELDS WILL COMBINE WITH AMPLE INSTABILITY
TO PRODUCE SOME STRONG AND SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THE EVENING HOURS. DAMAGING WIND AND LOCALLY HEAVY RAIN
WILL BE THE PRIMARY THREATS WITH HAIL A LESSER THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
DRY MILD CONDITIONS WILL PREVAIL OVER THE WEEKEND.
INTERMITTENT THUNDERSTORM CHANCES RETURN NEXT WEEK
AS NORTHWEST UPPER FLOW DEVELOPS ACROSS THE CENTRAL
AND SOUTHERN PLAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1038 AM CDT FRI JUN 26 2015
ARZ001-002-261615-
BENTON AR-CARROLL AR-
1038 AM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR CARROLL...NORTHEASTERN BENTON AND
NORTHERN MADISON COUNTIES UNTIL 1115 AM CDT...
AT 1037 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM 4 MILES NORTHWEST OF CHAIN-O-LAKES TO 2 MILES
SOUTHWEST OF GARFIELD...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...GARFIELD...BEAVER...
URBANETTE...GRANDVIEW...RULE...CARROLLTON...AVOCA...OAK HILL...
CABANAL...WALNUT HILL...BUSCH...CONNOR...PLEASANT RIDGE...DENVER...
BEAVER LAKE AND COIN.
LAT...LON 3621 9330 3629 9366 3630 9366 3630 9374
3638 9411 3650 9387 3649 9330
TIME...MOT...LOC 1537Z 274DEG 35KT 3657 9378 3643 9400SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1124 AM CDT FRI JUN 26 2015
ARZ002-261715-
CARROLL AR-
1124 AM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARROLL COUNTY UNTIL
1215 PM CDT...
AT 1124 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF ROBERSON
HOLLOW TO 2 MILES EAST OF BERRYVILLE...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BERRYVILLE...GREEN FOREST...URBANETTE...BLUE EYE...DENVER AND COIN.
LAT...LON 3632 9330 3635 9365 3650 9348 3650 9330
3645 9329
TIME...MOT...LOC 1624Z 272DEG 40KT 3650 9335 3636 9353SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 AM CDT FRI JUN 26 2015
ARZ002-011-261745-
MADISON AR-CARROLL AR-
1157 AM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL AND NORTH
CENTRAL MADISON COUNTIES UNTIL 1245 PM CDT...
AT 1157 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF RUDD...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RUDD...RULE...CARROLLTON...OSAGE...DELMAR...CONNOR...CABANAL...
METALTON AND DRYFORK.
LAT...LON 3612 9333 3619 9366 3623 9367 3630 9366
3633 9330 3612 9330
TIME...MOT...LOC 1657Z 272DEG 23KT 3624 9359SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT FRI JUN 26 2015
ARZ002-010-011-261845-
WASHINGTON AR-MADISON AR-CARROLL AR-
102 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL...CENTRAL
MADISON AND EAST CENTRAL WASHINGTON COUNTIES UNTIL 145 PM CDT...
AT 100 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES WEST OF RULE TO 3 MILES SOUTHEAST OF
WITHROW SPRINGS STATE PARK TO NEAR ELKINS...AND MOVING EAST AT 20
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BERRYVILLE...HUNTSVILLE...GREEN FOREST...ELKINS...RUDD...WESLEY...
AURORA...WITTER...OSAGE...KINGSTON...RULE...JAPTON...MARBLE...
CARROLLTON...WITHROW SPRINGS STATE PARK...BLACK OAK...GEORGETOWN...
HARMONY...CABANAL AND DRYFORK.
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3592 9351 3586 9353 3599 9414 3613 9375
3636 9355 3636 9330 3612 9330
TIME...MOT...LOC 1800Z 271DEG 19KT 3627 9353 3613 9367 3602 9398
69SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
200 PM CDT FRI JUN 26 2015
OKZ065>067-070-071-073-261945-
OKFUSKEE OK-MUSKOGEE OK-PITTSBURG OK-MCINTOSH OK-OKMULGEE OK-
WAGONER OK-
200 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKFUSKEE...
SOUTHWESTERN WAGONER...NORTH CENTRAL PITTSBURG...NORTHWESTERN
MUSKOGEE...EASTERN OKMULGEE AND MCINTOSH COUNTIES UNTIL 245 PM CDT...
AT 159 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHWEST OF BALD HILL TO 4 MILES EAST
OF DUSTIN TO 7 MILES NORTH OF LAMAR...AND MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OKMULGEE...EUFAULA...HENRYETTA...CHECOTAH...MORRIS...DEWAR...
SCHULTER...TAFT...BOYNTON...GRAYSON...COUNCIL HILL...HANNA...
HOFFMAN...STIDHAM...LAKE EUFAULA STATE PARK...VIVIAN...BALD HILL...
RAIFORD...WAINWRIGHT AND HITCHITA.
LAT...LON 3577 9596 3577 9549 3530 9555 3516 9583
3516 9598 3529 9598 3529 9603
TIME...MOT...LOC 1859Z 263DEG 16KT 3571 9589 3527 9596 3520 9609
69SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT FRI JUN 26 2015
ARZ010-011-262000-
WASHINGTON AR-MADISON AR-
218 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND EASTERN
WASHINGTON COUNTIES UNTIL 300 PM CDT...
AT 218 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF UPPER
BUFFALO WILDERNESS AREA TO NEAR JAPTON...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. PAUL...PETTIGREW...BOSTON...JAPTON...AURORA...WITTER...SAINT
PAUL...GEORGETOWN...CROSSES...DELANEY...DUTTON...COMBS...BRASHEARS...
WEATHERS...RED STAR AND PATRICK.
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3583 9353
3582 9352 3578 9352 3578 9356 3582 9392
3582 9393 3602 9395 3600 9345 3597 9345
TIME...MOT...LOC 1918Z 284DEG 16KT 3594 9351 3595 9383
69The Tulsa radar (KINX), 104 km away, was scanning. The volume nearest the first event began at 19:37 UTC.
6 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm wind gusts were estimated to 60 mph.
Strong thunderstorm wind snapped large tree limbs.
Three large trees were snapped at base by strong thunderstorm wind.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down a tree near mile marker 315 on I-40.
Strong thunderstorm wind damaged metal signs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589728, 589731, 589732, 589733, 589734, 589736, 589738.